Proair HFA Overdose
The effects of a Proair HFA overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some common symptoms of a Proair HFA overdose include shakiness, a fast heart rate, and nausea. Treatment for a Proair HFA overdose usually involves supportive care, which consists of treating symptoms that occur as a result of the overdose.
Proair HFA Overdose: An OverviewProair HFA® (albuterol inhaler) is a prescription medication used to treat asthma. The effects of a Proair HFA overdose will vary depending on a number of factors, including how much Proair HFA was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Proair HFA, seek medical attention immediately.
Symptoms of a Proair HFA OverdoseProair HFA overdose symptoms may include:
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- An irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for a Proair HFA OverdoseTreatment for a Proair HFA overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications (such as beta blockers) to reverse the effects of Proair HFA
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Proair HFA.